Alert archive / Colorado / Fire Weather Watches in 2021
Fire Weather Watch 20, NWS Pueblo, CO
NWS Pueblo, CO issued this fire weather watch at Oct 7, 2021, 2:58 PM MDT for 9 counties in Colorado. It took effect at Oct 9, 2021, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 7, 2021, 2:58 PM MDT (20:58 UTC)
- In effect from
- Oct 9, 2021, 12:00 PM MDT
- Expired
- Oct 8, 2021, 2:44 PM MDT
- In force
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 78 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2241 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
770 WWUS85 KPUB 072058 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 258 PM MDT Thu Oct 7 2021 ...Fire Weather Watch is in effect from 12 pm mdt until 8 pm mdt Saturday for gusty winds, low relative humidity, dry fuels, for Fire Weather Zones 227, 228, 231, 232, 233, 234, 235, 236, 237, which includes El Paso, Pueblo, Crowley, Kiowa, Otero, Bent, Prowers, Las Animas, and Baca counties... COZ227-228-231>237-081300- /O.NEW.KPUB.FW.A.0020.211009T1800Z-211010T0200Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 258 PM MDT Thu Oct 7 2021 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227...228...231...232...233...234...235... 236 AND 237... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Saturday afternoon through Saturday evening. * Affected Area...Fire Weather Zones 227...228...231...232... 233...234...235...236 and 237. * Winds...West 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 15 percent. * Impacts...Conditions will be favorable for rapid fire spread and growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ CS
2 follow-up statements
030 WWUS85 KPUB 080953 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 353 AM MDT Fri Oct 8 2021 ...Fire Weather Watch is in effect from 12 pm mdt until 8 pm mdt Saturday for gusty winds, low relative humidity, dry fuels, for Fire Weather Zones 227, 228, 231, 232, 233, 234, 235, 236, 237, which includes El Paso, Pueblo, Crowley, Kiowa, Otero, Bent, Prowers, Las Animas, and Baca counties... COZ227-228-231>237-090200- /O.CON.KPUB.FW.A.0020.211009T1800Z-211010T0200Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 353 AM MDT Fri Oct 8 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227...228...231...232...233... 234...235...236 AND 237... * Affected Area...Fire Weather Zones 227...228...231...232... 233...234...235...236 and 237. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 14 percent. * Impacts...Conditions will be favorable for rapid fire spread and growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
264 WWUS85 KPUB 082044 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 244 PM MDT Fri Oct 8 2021 ...Red Flag Warning is in effect from noon to 8 PM MDT Saturday for gusty winds, low relative humidity, and dry fuels, for Fire Weather Zones 226, 227, 228, 229, 230, 231, 232, 233, 234, 235, 236, and 237, which includes El Paso, Pueblo, Huerfano, Crowley, Kiowa, Otero, Bent, Prowers, Las Animas, and Baca counties... COZ227-228-231>237-091300- /O.UPG.KPUB.FW.A.0020.211009T1800Z-211010T0200Z/ /O.NEW.KPUB.FW.W.0035.211009T1800Z-211010T0200Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 244 PM MDT Fri Oct 8 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227...228...231...232...233...234...235...236 AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 8 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 227...228...231...232... 233...234...235...236 and 237. * Winds...Southwest to west 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 10 to 15 percent. * Temperatures...In the upper 70s to the 80s. * Impacts...Conditions will be favorable for rapid fire spread and growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected to occur. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ226-229-230-091300- /O.NEW.KPUB.FW.W.0035.211009T1800Z-211010T0200Z/ Northern El Paso County Including Monument and Black Forest- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 244 PM MDT Fri Oct 8 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226...229 AND 230... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 8 PM MDT Saturday. * Affected Area...Fire Weather Zones 226...229 and 230. * Winds...Southwest to west 15 to 25 mph with gusts up to 45 mph. * Relative Humidity...As low as 10 to 15 percent. * Temperatures...In the upper 60s to the middle 70s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected to occur. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Cohen
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this fire weather watch went out at Oct 7, 12:01 PM MDT, 2 hours 57 minutes earlier.
Area forecast discussion, Oct 7, 12:01 PM MDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1201 PM MDT Thu Oct 7 2021 .UPDATE... Issued at 941 AM MDT Thu Oct 7 2021 Bumped up temperatures a few degrees for this morning and the remainder of the day as we're seeing some decent mixing occuring across the region. The airmass remains dry and with amply clear/sunny skies, we should warm up quickly into the 70s-80s across much of the region. && .SHORT TERM...(Today and tonight) Issued at 338 AM MDT Thu Oct 7 2021 The upper-level disturbance continues to propagate to the northeast, leaving us with fairly calm weather for today. Southwest flow will dominate the area aloft today and tonight, serving to increase winds near the surface while also keeping temperatures mostly steady with yesterday and still above average. The plains are expected to climb into the low-80s while the rest of the area will mostly be in the 70s. While models mostly keep dry air in place, there is an outlier chance for a rogue shower or two to develop over the mountains this afternoon, up near the Continental Divide. However, chances of this are low and impacts would be minimal to none. Temperatures cool off again tonight, dipping down into the 40s over the plains and approaching freezing over parts of the higher terrain and mountain valleys. .LONG TERM...(Friday through Wednesday) Issued at 338 AM MDT Thu Oct 7 2021 ...Several concerns for this long term forecast period: 1. Marginal/Near Critical Fire Weather conditions Friday. 2. Synoptically evident RED FLAG day Saturday. 3. Strong winds along mtn/plains interface Saturday. 4. Precip possible Sunday primarily Raton Mesa region. 5. Significant Pacific Storm Tuesday/Wednesday... Friday... First in a series of Pacific weather systems will begin to impact the region. Near critical fire weather conditions will be possible this day as min RH values will be possible during the afternoon over the plains and possibly the San Luis Valley (SLV). Wind gusts will likely reach criteria over the SLV and the far eastern plains. Max temperatures this day will be quite warm with readings in the 80s plains with temps approaching 90F over the far eastern plains. Saturday... Strong west-southwest jet of 120-140 knts will translate over the state on this day. Dry slotting is noted in the the RH fields aloft and the combination of the strong downslope will allow temps to reach into the 80 to lower 90s across the plains. Mixing will allow for gusty west to southwest winds to occur across the entire region, and expect RED FLAG conditions to occur on this day, especially Plains and SLV regions. Strong downslope along the southern mtn interface will allow for 50 to 70 mph winds to be possible on the immediate east slopes of the Sangre De Cristo mountains. A strong cool front will cross the region Saturday night. Precip will increase over the mtns Saturday afternoon, especially across the CONTDVD region. Snow will be possible higher elevations but amounts should be relatively light. Sunday... It will be much cooler across the fcst area on this day. Max temps in the 80s and 90s plains on Sat will be replaced with 60s on Sunday. As for precip, deterministic models have backed off on precip across the region, however quite a few ensemble members still show relatively high precip chances mainly south of US50. Will have to continue to monitor trends in guidance to see if precip chances will remain relatively high over the southern tier. We could see some decent snow accums at highest elevations over the S Sangres Sunday. Monday... We will be in between systems and expect mainly dry and cool weather this day. Tuesday and Wednesday... The 2nd in a series of Pacific storms will affect the region on this day and into Wednesday. Although still several days away, guidance continues to show a intense closed 500 mb circulation moving across the general 4 corners region. Conceptually, this system has the potential to bring our first significant mountain snows to the region. It is still too early for details and the exact track of the system still needs to be determined, and several iterations of model guidance still need to be carefully analyzed. As it appears now, the plains will likely see some very strong winds Tuesday while the mtns, especially the central mountains, will see the best chance of precip with this event. Stay tuned as this system will have the potential to bring some high impact weather to the region on this day and possibly lasting into Wednesday as wrap-around precip (snow) will be possible on the Palmer Divide as the storm moves northeast Wednesday afternoon. \/Hodanish && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1156 AM MDT Thu Oct 7 2021 Today - Tonight...VFR. Not seeing any sensible weather issues the next 24-hours across the region. Light winds throughout the period as well with some passing high level clouds. High confidence. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...HEAVENER SHORT TERM...GARBEROGLIO LONG TERM...HODANISH AVIATION...HEAVENER
Hazardous weather outlook, Oct 7, 9:19 AM MDT, 5 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 919 AM MDT Thu Oct 7 2021 COZ058>089-093>099-081530- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 919 AM MDT Thu Oct 7 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday For Friday, near critical fire weather conditions will be possible over the plains and San Luis Valley due to gusty southwest winds and low humidity values. For Saturday, critical fire weather conditions will be possible across the plains and San Luis Valley due to strong southwest winds and low humidity values. In addition, wind gusts to 40 to 60 mph will be possible on the lee of the southern mountains. For Sunday, some snow accumulations will be possible at the highest elevations of the southern Sangre De Cristo mountains. For Tuesday and Wednesday, a strong Pacific storm will likely affect the central Rocky Mountain region. The exact track and intensity of this storm still needs to be determined, but this weather system has the potential to bring snow to the mountains and very strong, possibly damaging, winds from the eastern mountains through the I-25 corridor onto the eastern Colorado plains. Wrap around precipitation may affect the Palmer Divide Tuesday night. This precipitation will have the potential to be in the form of snow. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. GARBEROGLIO/HODANISH
Nearby
Fire Weather Watches in Colorado, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.